Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 677, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 16, 2016, 12:15 AM CDT for 5 counties in Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 12:15 AM CDT (05:15 UTC)
- Expired
- Jul 16, 2016, 12:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caddo County, OK, Comanche County, OK, Cotton County, OK, Kiowa County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 34 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
663
WUUS54 KOUN 160515
SVROUN
OKC015-031-033-075-149-160545-
/O.NEW.KOUN.SV.W.0677.160716T0515Z-160716T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1215 AM CDT SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
NORTHWESTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHEASTERN WASHITA COUNTY IN WESTERN OKLAHOMA...
COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 1245 AM CDT
* AT 1215 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF CARNEGIE TO 7 MILES WEST OF
CHATTANOOGA...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAWTON...ANADARKO...CACHE...ELGIN...CARNEGIE...APACHE...SNYDER...
MOUNTAIN VIEW...FORT COBB...CHATTANOOGA...MOUNTAIN PARK...
MEDICINE PARK...INDIAHOMA...GRACEMONT...ROOSEVELT...GOTEBO...
DEVOL...FAXON...COOPERTON AND FORT SILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3418 9860 3433 9861 3434 9866 3451 9866
3451 9883 3459 9883 3460 9900 3464 9900
3464 9910 3467 9909 3469 9904 3470 9905
3470 9908 3530 9889 3529 9816 3481 9826
TIME...MOT...LOC 0515Z 262DEG 14KT 3513 9853 3446 9877
HAIL...1.00IN
WIND...60MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:33 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 15, 8:33 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 833 PM CDT FRI JUL 15 2016 .UPDATE... Adjusted PoPs to account for complex moving into NW OK. See discussion below. && .DISCUSSION... A severe complex of thunderstorms continues to move into NW OK this evening. Significant wind gusts have already been reported with this complex in KS and OK. Expect severe wind gusts to continue over the next several hours as it dives south across western OK, as LLJ intensifies. Although the hail threat is low right now, expect it to increase as the storms move into a better environment over western OK (mid level lapse rates ~8 C/km effective bulk shear ~40 kt). Increased PoPs to categorical and also bumped winds closer to the best performing HRRR solution. All updated products have been sent. RrBarnes && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 94 74 97 / 60 10 0 0 Hobart OK 74 99 75 100 / 80 10 0 0 Wichita Falls TX 75 99 76 100 / 50 10 0 0 Gage OK 70 96 74 100 / 80 10 0 0 Ponca City OK 73 90 76 97 / 50 20 0 0 Durant OK 75 96 75 96 / 20 10 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/03
Hazardous weather outlook, Jul 15, 10:59 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1059 PM CDT FRI JUL 15 2016 OKZ004>048-050>052-TXZ083>090-170400- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1059 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY SATURDAY. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE IN PARTS OF WEST CENTRAL AND SOUTHWEST OKLAHOMA... AND WESTERN NORTH TEXAS. STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH 3 AM SATURDAY. A COMPLEX OF STORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY SATURDAY. DAMAGING WINDS UP TO 80 MPH AND HAIL UP TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARE FOR SEVERE WEATHER OPERATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND EASTERN OKLAHOMA SATURDAY MORNING. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN. .HEAT... AN UPPER LEVEL HIGH WILL BUILD OVER THE SOUTHERN AND CENTRAL PLAINS SUNDAY INTO EARLY NEXT WEEK. THIS WILL BRING A PERIOD OF HOT AND DRY WEATHER WITH SUNNY DAYS AND VERY WARM NIGHTS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jul 15, 11:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1107 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 3 W GOULD 34.67N 99.83W
07/15/2016 M63 MPH HARMON OK MESONET
&&
EMLocal storm report, Jul 15, 11:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1111 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST 3 N PUTNAM 35.90N 98.97W
07/15/2016 M59 MPH DEWEY OK MESONET
&&
EMLocal storm report, Jul 15, 11:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM TSTM WND GST NE OLUSTEE 34.55N 99.42W
07/15/2016 M70 MPH JACKSON OK PUBLIC
A PERSONAL WEATHER STATION.
&&
EMLocal storm report, Jul 15, 11:33 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1133 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TSTM WND GST NE OLUSTEE 34.55N 99.42W
07/15/2016 M78 MPH JACKSON OK PUBLIC
A PERSONAL WEATHER STATION
&&
EMLocal storm report, Jul 15, 11:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1136 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST 3 N ALTUS 34.68N 99.33W
07/15/2016 M63 MPH JACKSON OK AWOS
&&
EMLocal storm report, Jul 16, 12:05 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1205 AM CDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST SSE CARNEGIE 35.10N 98.60W
07/15/2016 E60 MPH CADDO OK STORM CHASER
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 50 min |
| Jul 15, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 43 min |
| Jul 15, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 50 min |
| Jul 15, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills | 41 min |
| Jul 15, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Harper, Major, Woods, Woodward | 36 min |
| Jul 15, 9:47 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 43 min |
| Jul 15, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Custer, Dewey, Ellis, Major and 3 more | 47 min |
| Jul 15, 10:25 PM CDT | Special Weather Statement | OUN | Alfalfa | 65 min |
| Jul 15, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson | 41 min |
| Jul 15, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Washita | 47 min |
| Jul 15, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 34 min |
| Jul 15, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Tillman | 47 min |
| Jul 15, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Comanche, Custer, Dewey, Kiowa and 1 more | 50 min |
| Jul 15, 11:40 PM CDT | Areal Flood Advisory | OUN | Custer, Dewey, Washita | 3 hr |
| Jul 15, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 46 min |
| Jul 16, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, Kiowa and 3 more | 47 min |
| Jul 16, 1:27 AM CDT | Special Weather Statement | OUN | Cotton, Grady, Jefferson, Stephens | 33 min |
| Jul 16, 1:58 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.